Today my doctor called to tell me that my thyroid is out of whach. I remember at the beginning of tx being warned that interferon can damage the thyroid. I'm in week 38 of 48 of peginteron. Don't have any suggestions but its interesting that we're bothing having this at about same point in treatment. I'm also G1a.
I don't have any personal experience with thryoid problems (yet?) but it's not uncommon for those of us on tx to have a whacky thryoid. It's my understanding the inf can cause hypo (underactive) or hyper (overactive) thyroidism. NYGirl is a well of information on this subject and hopefully she will chime in with specifics. There are medications that will keep the problem in check and your test should indicate exactly what needs to be done. Good Luck
I had thyroid problems for years prior to treating and have taken synthroid for it. During my first round of tx my TSH (thyroid stimulating hormone) jumped up 27 points and my dose of synthroid had to be tripeled. I'm 25 weeks into my second round of tx and once again my TSH is going up.
I can tell you that I personally have not suffered any noticeable symptoms from my thyroid issues other than fatigue.
This is a good summary on interferon-related thyroid disease. At the bottom of page 4 there is a chart which tells whether or not to continue tx'ing if you get different thyroid issues.
thanks so much- will get to that and read it- AND try to find out wha IS going ono with mione, you rock!